Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 111, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2011, 1:39 AM CDT for 9 counties in Tennessee. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 1:39 AM CDT (06:39 UTC)
- Expired
- Apr 26, 2011, 2:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Wayne County, TN, Williamson County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:05 AM CDT | HAIL 1 | 3 S Lawrenceburg, TN | NICKEL TO QUARTER SIZE HAIL REPORTED BY EMERGENCY MANAGER NEAR THE INTERSECTION OF HIGHWAYS 64 AND 43. |
| Apr 26, 2:07 AM CDT | TSTM WND DMG | Columbia, TN | TREES BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 412 AND ZION ROAD. |
| Apr 26, 2:25 AM CDT | TSTM WND DMG | Pulaski, TN | TREES BLOWN DOWN ON HIGHWAY 31A NEAR PULASKI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
612 WUUS54 KOHX 260639 SVROHX TNC055-081-099-101-117-119-149-181-187-260715- /O.NEW.KOHX.SV.W.0111.110426T0639Z-110426T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 139 AM CDT TUE APR 26 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE... SOUTHERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... WEST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE... MARSHALL COUNTY IN MIDDLE TENNESSEE... EASTERN LEWIS COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN WAYNE COUNTY IN MIDDLE TENNESSEE... LAWRENCE COUNTY IN MIDDLE TENNESSEE... GILES COUNTY IN MIDDLE TENNESSEE... * UNTIL 215 AM CDT * AT 137 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM FAIRVIEW TO ST. JOSEPH...AND WERE MOVING EAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... COLUMBIA... SPRING HILL... PULASKI... SMYRNA... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM TUESDAY MORNING FOR CENTRAL TENNESSEE. && LAT...LON 3501 8767 3578 8730 3601 8647 3500 8705 TIME...MOT...LOC 0639Z 249DEG 51KT 3584 8706 3501 8749 $$ FORECASTER:13
1 follow-up statement
144 WWUS54 KOHX 260705 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 205 AM CDT TUE APR 26 2011 TNC081-101-181-260714- /O.CAN.KOHX.SV.W.0111.000000T0000Z-110426T0715Z/ HICKMAN TN-LEWIS TN-WAYNE TN- 205 AM CDT TUE APR 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE...EASTERN LEWIS AND EAST CENTRAL HICKMAN COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. LAT...LON 3503 8739 3586 8702 3601 8647 3500 8705 TIME...MOT...LOC 0704Z 249DEG 51KT 3592 8675 3509 8719 $$ TNC055-099-117-119-149-187-260715- /O.CON.KOHX.SV.W.0111.000000T0000Z-110426T0715Z/ MAURY TN-WILLIAMSON TN-RUTHERFORD TN-MARSHALL TN-LAWRENCE TN-GILES TN- 205 AM CDT TUE APR 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GILES... EASTERN LAWRENCE...WESTERN MARSHALL...WEST CENTRAL RUTHERFORD... SOUTHEASTERN WILLIAMSON AND EASTERN MAURY COUNTIES UNTIL 215 AM CDT... AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRANKLIN TO 12 MILES SOUTHWEST OF PULASKI...MOVING EAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... PULASKI...NOLENSVILLE...SMYRNA...LYNNVILLE...EAGLEVILLE AND CHAPEL HILL. LAT...LON 3503 8739 3586 8702 3601 8647 3500 8705 TIME...MOT...LOC 0704Z 249DEG 51KT 3592 8675 3509 8719 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:40 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 25, 11:40 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1140 PM CDT MON APR 25 2011 .UPDATE...FOR 06Z TAFS. && .AVIATION...CONVECTIVE LINE WILL BE THE WEATHER MAKER TONIGHT. SPEED OF LINE INDICATES IT SHOULD AFFECT KBNA BY 07Z AND WHAT IS LEFT OF THE LINE WILL AFFECT KCSV BY 10Z. EXPECT VFR-MVFR CONDITIONS PRIOR TO THE LINE ARRIVING AND THEN MOSTLY IFR-MVFR CONDITIONS AFTER THE LINE ARRIVES. ALSO EXPECT STRONG TO SEVERE WINDS IN AND AROUND TSTMS...MAINLY FOR KBNA...MUCH LESS SO FOR KCSV. STEADY STATE SFC WINDS WILL CONTINUE OUT OF THE SOUTH AT 10-20 MPH TONIGHT AND THEN INCREASE TOMORROW MORNING TO 15-30 MPH OUT OF THE SOUTH. EXPECT IMPROVEMENT OF CIGS/VSBYS LATE TOMORROW MORNING AFTER THE LINE HAS WEAKENED. AWAITING THE NEXT INSTALLMENT OF SEVERE WEATHER FOR TUE NGT-WED. && .PREV DISCUSSION... /ISSUED 1100 PM CDT MON APR 25 2011/ MESOSCALE UPDATE... LINE OF SVR STORMS MOVG INTO W TN. LINE EXPECTED TO PUSH INTO THE TN RVR AREA SHORTLY AFTER MIDNIGHT. ATM ACR MID TN IS MORE STABLE WITH A GRADUAL WEAKENING OF LINE EXPECTED. HOWEVER SOME AREAS IN W MID TN EXPECTED TO GET STRONG TO DAMAGING WINDS NEXT 1-3 HRS. PREV DISCUSSION... /ISSUED 522 PM CDT MON APR 25 2011/ MESOSCALE UPDATE... MID TN IN A LULL BTW SYSTEMS. SMALL SYS THAT CLIPPED STEWART- MONTGOMERY CO AROUND 4 PM LIFTED N OF THE AREA WITH DRIER AIR WORKING IN BEHIND IT. LAPS DATA SHOWS HIGHER SHEAR/DESTAB WEST OF THE COUNTY WARNING AREA. CANCELLED SEVERE TSTM WATCH #203 FOR MID TN. NEXT ROUND OF STORMS DEVELOPING IN AR ATTM. SYS WL MOVE INTO MID TN AFT MIDNIGHT WITH 1-2 INCHES OF RAINFALL EXPECTED THRU TUE MORN. SLGT RISK OF SEVERE STORMS ON TRACK. PREV DISCUSSION... /ISSUED 343 PM CDT MON APR 25 2011/ SHORT TERM...THE SHOWERS AND THUNDERSTORMS THAT OCCURRED OVER WESTERN PARTS OF THE MID STATE EARLY TODAY FIZZLED OUT AS THEY MOVED EASTWARD. HOWEVER, ANOTHER CLUSTER OF STORMS DEVELOPED OVER WESTERN TENNESSEE EARLY IN THE AFTERNOON AND STARTED PUSHING INTO NORTHWESTERN COUNTIES BY 330 PM. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR A LARGE PART OF THE MID STATE, THAT RUNS UNTIL 8 PM CDT, INCLUDING THE NASHVILLE METRO AREA. THESE SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS AN AREA THAT RECEIVED BETWEEN 1 AND 2 INCHES OF RAIN YESTERDAY...AND SIMILAR AMOUNTS COULD OCCUR THIS AFTERNOON. ANOTHER ROUND OF SHOWERS AND STORMS WILL PUSH ACROSS THE MID STATE LATE TONIGHT AND TUESDAY BRINGING ALONG MORE LOCALLY HEAVY RAINS. HAVE ISSUED A FLASH FLOOD WATCH FOR A PRETTY GOOD-SIZED PORTION OF NORTHERN MIDDLE TENNESSEE FROM THIS AFTERNOON THROUGH WEDNESDAY EVENING. THIS IS THE SAME AREA THAT RECEIVED THE LOCALLY HEAVY RAINS ON SUNDAY...AND ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE INCREASED RUN OFF AND THE POSSIBILITY FOR FLASH FLOODING. EXPECT MORE THUNDERSTORMS TO ERUPT OVER WESTERN TENNESSEE TUESDAY AFTERNOON AND PUSH INTO WESTERN PARTS OF OUR FORECAST AREA BY SUNSET TOMORROW. SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH TUESDAY NIGHT, WITH A SIGNIFICANT SEVERE WEATHER OUTBREAK...INCLUDING TORNADOES...STILL EXPECTED ON WEDNESDAY, AS A STRENGTHENING LOW PRESSURE AREA MOVES NORTHEASTWARD FROM NORTHERN ARKANSAS INTO EAST-CENTRAL INDIANA BY 0OZ, THU. SPC HAS PLACED MUCH OF THE MID STATE UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS FOR WEDNESDAY. STILL LOOKS LIKE A SIGNIFICANT RAIN EVENT COMING UP OVER THE NEXT THREE DAYS, WITH RAINFALL TOTALS RANGING FROM 2 TO 3 INCHES OVER EASTERN AREAS TO BETWEEN 5 AND 7 INCHES ACROSS THE NORTHWEST. EXPECT LOCALIZED FLOODING TO BECOME LIKELY BY WEDNESDAY OVER MUCH OF THE MID STATE, AS REPEATED ROUNDS OF THUNDERSTORMS MOVE THROUGH. LONG TERM...MOSTLY DRY WEATHER IS FORECAST FOR THURSDAY AND FRIDAY, AS HIGH PRESSURE BUILDS IN ACROSS THE TENNESSEE VALLEY. ANOTHER COLD FRONT, WITH THUNDERSTORMS AND HEAVY RAIN, IS EXPECTED BY SATURDAY NIGHT AND SUNDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING FOR TNZ011-032>034-065-066-078>080. FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR TNZ005>010- 022>031-056>064-075-077-093>095. && 18
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 20 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON APR 25 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-261000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON APR 25 2011 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT FOR LOCATIONS GENERALLY ALONG AND WEST OF A WAYNESBORO TO SPRINGFIELD LINE. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE MID STATE THROUGH TUESDAY NIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE ISOLATED TORNADOES...DAMAGING WINDS...AND LARGE HAIL. A MODERATE RISK OF SEVERE THUNDERSTORMS FOR ALMOST ALL OF THE MID STATE ON WEDNESDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE ISOLATED TORNADOES...DAMAGING WINDS...AND LARGE HAIL. FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAINFALL. RAINFALL AMOUNTS WILL RANGE FROM TWO TO FIVE INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Apr 26, 12:33 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG BIG SANDY 36.23N 88.09W
04/26/2011 BENTON TN PUBLIC
TREES BLOWN DOWN NEAR TOWN OF BIG SANDY.
&&
JLMLocal storm report, Apr 26, 1:12 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND GST CLARKSVILLE 36.56N 87.35W
04/26/2011 M0 MPH MONTGOMERY TN AMATEUR RADIO
MTEARS REPORTS A 58 MPH GUST MEASURED IN DOWNTOWN
CLARKSVILLE.
&&
JLMLocal storm report, Apr 26, 1:15 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND GST CLARKSVILLE 36.56N 87.35W
04/26/2011 M0 MPH MONTGOMERY TN BROADCAST MEDIA
TV5 REPORTS THAT A SKYNET SENSOR IN CLARKSVILLE MEASURED
A 60 MPH PEAK WIND.
&&
JLMLocal storm report, Apr 26, 1:15 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
115 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND GST CLARKSVILLE 36.56N 87.35W
04/26/2011 M60 MPH MONTGOMERY TN BROADCAST MEDIA
TV5 REPORTS THAT A SKYNET SENSOR IN CLARKSVILLE MEASURED
A 60 MPH PEAK WIND.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:46 PM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Clay, Davidson, Dickson, Houston and 7 more | 45 hr |
| Apr 25, 11:54 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Perry | 51 min |
| Apr 26, 12:23 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 37 min |
| Apr 26, 12:38 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 37 min |
| Apr 26, 12:43 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 3 more | 32 min |
| Apr 26, 1:10 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Montgomery and 3 more | 35 min |
| Apr 26, 1:14 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne and 1 more | 31 min |
| Apr 26, 2:11 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 34 min |
| Apr 26, 2:15 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford, Williamson | 34 min |
| Apr 26, 10:52 AM CDT | River Flood Watch | OHX | Perry | 51 hr |
| Apr 26, 10:52 AM CDT | River Flood Watch | OHX | Lawrence | 51 hr |
| Apr 26, 10:52 AM CDT | River Flood Watch | OHX | Hickman | 51 hr |
| Apr 26, 6:24 PM CDT | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 22 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.